Alert archive / Washington / Winter Storm Warnings in 2016
Winter Storm Warning 12, NWS Seattle, WA
NWS Seattle, WA issued this winter storm warning at Dec 9, 2016, 1:24 PM PST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2016, 1:24 PM PST (21:24 UTC)
- Expired
- Dec 10, 2016, 3:00 AM PST
- In force
- 14 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
355 WWUS46 KSEW 092124 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 124 PM PST FRI DEC 9 2016 WAZ555-100530- /O.UPG.KSEW.WW.Y.0033.000000T0000Z-161210T0000Z/ /O.NEW.KSEW.WS.W.0012.161209T2124Z-161210T0600Z/ EAST PUGET SOUND LOWLANDS- 124 PM PST FRI DEC 9 2016 ...WINTER STORM WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM WARNING FOR THE EAST PUGET SOUND LOWLANDS FOR SNOW AND LOCAL FREEZING RAIN...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...SNOW SHOWERS WILL CONTINUE TO MOVE ACROSS THE EAST PUGET SOUND LOWLANDS THROUGH THIS EVENING. * LOCATION...THE PORTION OF THE EAST PUGET SOUND LOWLANDS CLOSEST TO THE CASCADES...INCLUDING LOCATIONS LIKE NORTH BEND, ENUMCLAW, AND GOLD BAR. THE PROXIMITY OF THE CASCADES IS PROVIDING SOME UPSLOPE ENHANCEMENT TO THE SHOWERS AND IS ALSO TRAPPING COLD AIR NEAR THE SURFACE. * ACCUMULATION...UP TO AN ADDITIONAL 3 INCHES OF SNOW IS POSSIBLE NEAR THE CASCADES THROUGH THIS EVENING WITH LOCALIZED 6 TO 8 INCH ACCUMULATIONS. A WEATHER SPOTTER IN NORTH BEND HAS REPORTED 4 AND A HALF INCHES TOTAL SO FAR. * IMPACTS...SLIPPERY ROADS THAT WILL MAKE TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER N YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WAZ506-100000- /O.CON.KSEW.WW.Y.0033.000000T0000Z-161210T0000Z/ WESTERN SKAGIT COUNTY- 124 PM PST FRI DEC 9 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * TIMING...MAINLY THROUGH 1 PM THIS AFTERNOON BUT LOCALIZED AREAS COULD STILL SEE SNOW UP THROUGH 4 PM. BRIEF FREEZING RAIN IS POSSIBLE THROUGH THIS AFTERNOON. * ACCUMULATION...UP TO 3 INCHES OF TOTAL SNOW IS POSSIBLE. * IMPACTS...SLIPPERY ROADS THAT WILL MAKE TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. && $$ WAZ513-567>569-100530- /O.CON.KSEW.WW.Y.0032.000000T0000Z-161210T1100Z/ OLYMPICS-CASCADES OF WHATCOM AND SKAGIT COUNTIES- CASCADES OF SNOHOMISH AND KING COUNTIES- CASCADES OF PIERCE AND LEWIS COUNTIES- 124 PM PST FRI DEC 9 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... * TIMING...THE THREAT OF CONTINUED SNOWFALL LOOKS TO REMAIN OVER THE MOUNTAINS OF WESTERN WASHINGTON THROUGH THE DAY TODAY BEFORE STARTING TO TAPER OFF DURING THE OVERNIGHT HOURS TONIGHT. INCREASED EAST TO SOUTHEAST WINDS COMBINED WITH EXPECTED SNOW MAY REDUCE VISIBILITY AT TIMES. * ACCUMULATION...ADDITIONAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES OF ARE EXPECTED THROUGH THIS EVENING. * MAIN IMPACT...TRAVEL WILL BE AFFECTED AS ROADS MAY BECOME SLIPPERY AND WINDS COMBINED WITH SNOW MAY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE PLANNING ON TRAVEL THROUGH TONIGHT SHOULD EXPECT WINTER DRIVING CONDITIONS. && $$ WAZ503-100530- /O.CON.KSEW.WW.Y.0032.000000T0000Z-161210T0800Z/ WESTERN WHATCOM COUNTY- 124 PM PST FRI DEC 9 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * TIMING...SNOW SHOWERS WILL CONTINUE OVER WESTERN WHATCOM COUNTY THROUGH TONIGHT. SUB-FREEZING AIR FLOWING OUT OF THE FRASER RIVER VALLEY WILL KEEP THE PRECIPITATION AS SNOW OVER THE AREA THROUGH THIS EVENING. THERE COULD BE SOME BRIEF FREEZING RAIN NEAR THE COAST AT TIMES AND OVER THE WHOLE AREA LATER TONIGHT AS THE COLD AIR STARTS TO MIX OUT. * ACCUMULATION...UP TO AN ADDITIONAL 2 INCHES OF SNOW WITH LOCAL 3 INCH ACCUMULATIONS IS POSSIBLE THROUGH THIS EVENING. * MAIN IMPACT...TRAVEL WILL AFFECTED AS ROADS WILL BE SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. && $$
3 follow-up statements
342 WWUS46 KSEW 092313 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 313 PM PST FRI DEC 9 2016 WAZ555-100600- /O.CON.KSEW.WS.W.0012.000000T0000Z-161210T0600Z/ EAST PUGET SOUND LOWLANDS- 313 PM PST FRI DEC 9 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * TIMING...SNOW SHOWERS WILL CONTINUE TO MOVE ACROSS THE EAST PUGET SOUND LOWLANDS THROUGH THIS EVENING. * LOCATION...THE PORTION OF THE EAST PUGET SOUND LOWLANDS CLOSEST TO THE CASCADES...INCLUDING LOCATIONS LIKE NORTH BEND... ENUMCLAW...AND GOLD BAR. THE PROXIMITY OF THE CASCADES IS PROVIDING SOME UPSLOPE ENHANCEMENT TO THE SHOWERS AND IS ALSO TRAPPING COLD AIR NEAR THE SURFACE. * ACCUMULATION...UP TO AN ADDITIONAL 2 TO 4 INCHES OF SNOW IS POSSIBLE NEAR THE CASCADES THROUGH THIS EVENING WITH LOCALIZED 6 TO 12 INCH ACCUMULATIONS. THERE HAVE ALREADY BEEN SEVERAL REPORTS OF 6 INCHES OR MORE ACCUMULATION. ACCUMULATIONS WILL BE HIGHER CLOSER TO THE CASCADES. * IMPACTS...SLIPPERY ROADS THAT WILL MAKE TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD... AND WATER N YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WAZ503-100800- /O.EXT.KSEW.WW.Y.0032.000000T0000Z-161210T1200Z/ WESTERN WHATCOM COUNTY- 313 PM PST FRI DEC 9 2016 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 AM PST SATURDAY... * TIMING...SNOW SHOWERS WILL CONTINUE OVER WESTERN WHATCOM COUNTY THROUGH TONIGHT. SUB-FREEZING AIR FLOWING OUT OF THE FRASER RIVER VALLEY WILL KEEP THE PRECIPITATION AS SNOW OVER THE AREA THROUGH TONIGHT. THERE COULD BE SOME BRIEF FREEZING RAIN NEAR THE COAST AT TIMES. * ACCUMULATION...UP TO AN ADDITIONAL 2 INCHES OF SNOW WITH LOCAL 3 INCH ACCUMULATIONS IS POSSIBLE THROUGH TONIGHT. * MAIN IMPACT...TRAVEL WILL AFFECTED AS ROADS WILL BE SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. && $$ WAZ506-100015- /O.CON.KSEW.WW.Y.0033.000000T0000Z-161210T0000Z/ WESTERN SKAGIT COUNTY- 313 PM PST FRI DEC 9 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * TIMING...MAINLY THROUGH 1 PM THIS AFTERNOON BUT LOCALIZED AREAS COULD STILL SEE SNOW UP THROUGH 4 PM. BRIEF FREEZING RAIN IS POSSIBLE THROUGH THIS AFTERNOON. * ACCUMULATION...UP TO 3 INCHES OF TOTAL SNOW IS POSSIBLE. * IMPACTS...SLIPPERY ROADS THAT WILL MAKE TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WAZ513-567>569-100800- /O.CON.KSEW.WW.Y.0032.000000T0000Z-161210T1100Z/ OLYMPICS-CASCADES OF WHATCOM AND SKAGIT COUNTIES- CASCADES OF SNOHOMISH AND KING COUNTIES- CASCADES OF PIERCE AND LEWIS COUNTIES- 313 PM PST FRI DEC 9 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... * TIMING...THE THREAT OF CONTINUED SNOWFALL LOOKS TO REMAIN OVER THE MOUNTAINS OF WESTERN WASHINGTON THROUGH THE DAY TODAY BEFORE STARTING TO TAPER OFF DURING THE OVERNIGHT HOURS TONIGHT. INCREASED EAST TO SOUTHEAST WINDS COMBINED WITH EXPECTED SNOW MAY REDUCE VISIBILITY AT TIMES. * ACCUMULATION...ADDITIONAL SNOW ACCUMULATIONS OF 3 TO 7 INCHES OF ARE EXPECTED THROUGH THIS EVENING...EXCEPT UP TO 10 INCHES POSSIBLE OVER THE CASCADES OF KING AND SNOHOMISH COUNTY. * MAIN IMPACT...TRAVEL WILL BE AFFECTED AS ROADS MAY BECOME SLIPPERY AND WINDS COMBINED WITH SNOW MAY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE PLANNING ON TRAVEL THROUGH TONIGHT SHOULD EXPECT WINTER DRIVING CONDITIONS. && $$
352 WWUS46 KSEW 100403 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 803 PM PST FRI DEC 9 2016 WAZ555-101100- /O.EXT.KSEW.WS.W.0012.000000T0000Z-161210T1100Z/ EAST PUGET SOUND LOWLANDS- 803 PM PST FRI DEC 9 2016 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 3 AM PST SATURDAY... * TIMING...A BAND OF MODERATE TO HEAVY SHOWERS WILL MOVE INTO THE EAST PUGET SOUND LOWLANDS BY 9 PM AND CONTINUE UNTIL ABOUT 1 AM LATE TONIGHT. * LOCATION...THE PORTION OF THE EAST PUGET SOUND LOWLANDS CLOSEST TO THE CASCADES...INCLUDING LOCATIONS LIKE NORTH BEND... ENUMCLAW...AND GOLD BAR. THE PROXIMITY OF THE CASCADES IS PROVIDING SOME UPSLOPE ENHANCEMENT TO THE SHOWERS AND IS ALSO TRAPPING COLD AIR NEAR THE SURFACE. * ACCUMULATION...AN ADDITIONAL 3 TO 5 INCHES OF SNOW IS LIKELY TONIGHT WITH THIS BAND OF SHOWERS. THIS WILL ADD TO THE HEAVY SNOWFALL TOTALS THAT OCCURRED TODAY. HEAVIEST ACCUMULATIONS WILL BE AT LOCATIONS NEAR THE CASCADES. * IMPACTS...SLIPPERY ROADS THAT WILL MAKE TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD... AND WATER N YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WAZ513-567>569-101100- /O.CON.KSEW.WW.Y.0032.000000T0000Z-161210T1100Z/ OLYMPICS-CASCADES OF WHATCOM AND SKAGIT COUNTIES- CASCADES OF SNOHOMISH AND KING COUNTIES- CASCADES OF PIERCE AND LEWIS COUNTIES- 803 PM PST FRI DEC 9 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... * TIMING...SNOWFALL WILL CONTINUE OVERNIGHT AND WILL DIMINISH DURING THE EARLY MORNING HOURS ON SATURDAY. * ACCUMULATION...ADDITIONAL SNOW ACCUMULATIONS OF 5 TO 10 INCHES OF SNOW ARE EXPECTED OVERNIGHT. * MAIN IMPACT...TRAVEL WILL BE AFFECTED AS ROADS MAY BECOME SLIPPERY AND WINDS COMBINED WITH SNOW MAY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE PLANNING ON TRAVEL THROUGH TONIGHT SHOULD EXPECT WINTER DRIVING CONDITIONS. && $$ WAZ503-101200- /O.CON.KSEW.WW.Y.0032.000000T0000Z-161210T1200Z/ WESTERN WHATCOM COUNTY- 803 PM PST FRI DEC 9 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * TIMING...SNOW SHOWERS WILL CONTINUE OVER WESTERN WHATCOM COUNTY THROUGH TONIGHT. SUB-FREEZING AIR FLOWING OUT OF THE FRASER RIVER VALLEY WILL KEEP THE PRECIPITATION AS SNOW OVER THE AREA THROUGH TONIGHT. THERE COULD BE SOME BRIEF FREEZING RAIN NEAR THE COAST AT TIMES. * ACCUMULATION...UP TO 3 INCHES OF SNOW EXPECTED TONIGHT. * MAIN IMPACT...TRAVEL WILL AFFECTED AS ROADS WILL BE SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. && $$ WEATHER.GOV/SEATTLE
433 WWUS46 KSEW 101055 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 255 AM PST SAT DEC 10 2016 WAZ555-101200- /O.EXP.KSEW.WS.W.0012.000000T0000Z-161210T1100Z/ EAST PUGET SOUND LOWLANDS- 255 AM PST SAT DEC 10 2016 ...WINTER STORM WARNING WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... PRECIPITATION HAS COME TO AN END OVER MUCH OF THE WARNING AREA. WHILE ADDITIONAL RAIN OR SNOW IS POSSIBLE OVERNIGHT...ACTIVITY IS EXPECTED TO BE SCATTERED AND AMOUNTS WILL BE LIGHT. THUS...THE WARNING WILL BE ALLOWED TO EXPIRE. $$ WAZ503-101200- /O.CAN.KSEW.WW.Y.0032.000000T0000Z-161210T1200Z/ WESTERN WHATCOM COUNTY- 255 AM PST SAT DEC 10 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WINTER WEATHER ADVISORY. PRECIPITATION HAS COME TO AN END OVER MUCH OF THE ADVISORY AREA. WHILE ADDITIONAL RAIN OR SNOW IS POSSIBLE OVERNIGHT...ACTIVITY IS EXPECTED TO BE SCATTERED AND AMOUNTS WILL BE LIGHT. THUS...THE ADVISORY HAS BEEN CANCELLED. $$ WAZ513-567>569-101200- /O.EXP.KSEW.WW.Y.0032.000000T0000Z-161210T1100Z/ OLYMPICS-CASCADES OF WHATCOM AND SKAGIT COUNTIES- CASCADES OF SNOHOMISH AND KING COUNTIES- CASCADES OF PIERCE AND LEWIS COUNTIES- 255 AM PST SAT DEC 10 2016 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... PRECIPITATION HAS COME TO AN END OVER MUCH OF THE ADVISORY AREA. WHILE ADDITIONAL RAIN OR SNOW IS POSSIBLE OVERNIGHT...ACTIVITY IS EXPECTED TO BE SCATTERED AND AMOUNTS WILL BE LIGHT. THUS...THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Dec 9, 9:56 AM PST, 3 hours 28 minutes earlier.
Area forecast discussion, Dec 9, 9:56 AM PST, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
956 AM PST Fri Dec 9 2016
.SYNOPSIS...An approaching upper level trough with moist westerly
flow aloft will maintain showers over Western Washington through
this weekend. Residual spotty sub-freezing air over the area this
morning will mix out this afternoon. High pressure building over
British Columbia will spread cold air southward across the area on
Monday. Some snow showers are possible as the cold air mass spreads
south. Dry northerly flow aloft next week will maintain a cold dry
weather pattern for much of the week.
&&
.SHORT TERM...Warm air spreading northward behind a warm front has
been enough to push temperatures to just above freezing for most of
W WA this morning. As a result the showers moving across the area
have been falling as primarily rain. Some residual cold pockets
where temperatures are still hanging just below freezing may still
get some brief light snow or light freezing rain. Most notable would
be the east Puget Sound like Maple Valley, Fall City, Duvall, east
of Snohomish. The freezing temperatures will likely mix out before
midday. The other main spot would be western Whatcom county where
sub0-freezing cold air is still spilling out of the Fraser River
valley. The winter weather advisory continues until noon today and
could be extended if warming is slower to take hold.
For this weekend, the stacked upper level and surface low near
50N/135W this morning will slowly move E toward W WA, moving
overhead Saturday night. The approaching low will maintain moist
westerly flow aloft over the area with lots of showers. After the
low has dissipated early Sunday morning, a broad upper level trough
will remain over the region, allowing the moist westerly flow aloft
and showers to continue. Temperatures will be pretty close to normal
with highs in the lower to mid 40s and lows in the 30s. Kam
.LONG TERM...The weather pattern will become interesting again late
Sunday through Tuesday. The extremely cold air that has been over
Alaska will begin to relocate toward warmer climes. The models are
in agreement that some of this modified arctic air will push south
over the B.C. interior this weekend eventually piling up over the
southern B.C. interior on Sunday. This will set up another Fraser
River valley outflow event, mostly likely on Monday. At this point
it looks there could be a short period of snow over the interior of
W WA sometime on Monday as the modified arctic front moves southward
across the interior. At the same time the arctic air also pushes
westward out the Strait of Juan de Fuca, usually bringing upslope
snow to the land areas along the western strait. The timing of when
the modified arctic front moves across W WA is still highly
uncertain and probably won't be resolved until later this weekend.
After the modified arctic air spreads over W WA. Dry northerly flow
aloft will persist over the area through most of next week, for
colder than normal temperatures. Kam
&&
.AVIATION...An upper level low will remain over the Pacific
Northwest and British Columbia through Sunday. Moderate southwest
flow aloft. Moist at all levels and weakly unstable near the coast.
Warmer air aloft has changed precipitation to mostly rain except
snow continues along the Strait and over Western Whatcom county at
the CLM and BLI terminals. A period of Freezing rain is possible at
the BLI terminal later today and even possibly into this evening
with any ice accumulation there less than a quarter inch. Another
warm front tonight should switch over any residual freezing
precipitation to rain by midnight. Cigs mostly MVFR today.
KSEA...Precipitation has transitioned to rain which will continue at
times through tonight as another weak warm front passes the terminal
around midnight. Mostly MVFR cigs. Some break in rain Saturday with
some VFR SCT-BKN low or mid clouds possible. More rain moves in
Saturday evening with lowering cigs. dtm
&&
.MARINE...A warm front will cross the waters late this afternoon and
evening and pass through the interior waters by midnight. A trailing
998 mb surface low will track across the north coastal waters and
north interior Saturday afternoon and night. Gales are likely
Saturday and Saturday evening over the coastal waters. Small craft
winds most other waters through tonight except Puget Sound, although
southwesterly Small craft winds could occur behind the warm front
later tonight. dtm
&&
.HYDROLOGY...No flooding is expected over the next week.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory until 3 AM PST Saturday for Cascades of
Pierce and Lewis Counties-Cascades of Snohomish and King
Counties-Cascades of Whatcom and Skagit Counties-Olympics.
Winter weather advisory for East Puget Sound lowlands, western
Skagit county until 4 PM.
Winter Weather Advisory until midnight PST tonight for Western
Whatcom County.
PZ...Small Craft Advisories are in effect for all waters except
the Puget Sound/Hood Canal.
Gale Watches are in effect for the coastal waters from Cape
Flattery to Cape Shoalwater from 10 NM out to 60 NM and
for the east entrance to the Strait of Juan de Fuca for
Saturday.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.htmlIn the hours before
Local storm report, Dec 9, 8:52 AM PST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
852 AM PST FRI DEC 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM SNOW 4 SW EVERETT 47.92N 122.25W
12/09/2016 M1.3 INCH SNOHOMISH WA TRAINED SPOTTER
TOTAL SNOWFALL
0851 AM FREEZING RAIN 2 SSW MAPLE VALLEY 47.38N 122.03W
12/09/2016 M0.50 INCH KING WA TRAINED SPOTTER
GLAZE THICKNESS BETWEEN 1/4 TO 1/2 INCH. LIGHT FREEZING
RAIN OCCURRING WITH SOME PELLETS. TEMPERATURE 30 DEGREES.
ELEVATION 664 FEET.
&&
GRUBLocal storm report, Dec 9, 9:34 AM PST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
934 AM PST FRI DEC 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 AM SNOW 3 SSE CLEARVIEW 47.80N 122.10W
12/09/2016 M2.5 INCH SNOHOMISH WA TRAINED SPOTTER
CURRENTLY 32 DEGREES WITH RAIN/SNOW MIX. ELEVATION 500
FEET.
&&
GRUBLocal storm report, Dec 9, 9:37 AM PST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
937 AM PST FRI DEC 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 AM SNOW W GARDINER 48.05N 122.92W
12/09/2016 M1.3 INCH JEFFERSON WA TRAINED SPOTTER
ELEVATION 290 FEET. TEMP 34.
&&
GRUBLocal storm report, Dec 9, 11:28 AM PST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1128 AM PST FRI DEC 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM SNOW 2 SSW LAKEWOOD 47.14N 122.55W
12/08/2016 M1.0 INCH PIERCE WA TRAINED SPOTTER
PAST 6 HOURS.
0734 AM SNOW 4 SE LACEY 46.99N 122.75W
12/09/2016 M3.0 INCH THURSTON WA PUBLIC
SNOWFALL SINCE 7 PM THURSDAY.
1030 AM SNOW 1 ENE ELWHA 48.06N 123.57W
12/09/2016 E6.0 INCH CLALLAM WA TRAINED SPOTTER
TOTAL SNOW ON THE GROUND AS OF 1030 AM. ELEVATION 200
FEET.
&&
GRUBLocal storm report, Dec 9, 12:56 PM PST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1256 PM PST FRI DEC 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM SNOW 9 NE ARLINGTON 48.28N 122.02W
12/09/2016 M3.0 INCH SNOHOMISH WA TRAINED SPOTTER
CURRENTLY 32 DEGREES. RECEIVED SOME FREEZING RAIN
OVERNIGHT. ROADS ICY AND TREACHEROUS.
&&Local storm report, Dec 9, 1:23 PM PST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
123 PM PST FRI DEC 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM SNOW 1 SW NORTH BEND 47.49N 121.80W
12/09/2016 M4.5 INCH KING WA TRAINED SPOTTER
TEMPERATURE 28 DEGREES, AND SNOWING MODERATELY.
&&
GRUBThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 2:25 AM PST | Gale Watch | SEW | 6 hr | |
| Dec 9, 8:44 AM PST | Gale Warning | SEW | 37 hr | |
| Dec 9, 10:05 AM PST | Winter Weather Advisory | SEW | 6 hr | |
| Dec 9, 2:08 PM PST | Small Craft Advisory for Rough Bar | SEW | 7 hr |
Nearby
Winter Storm Warnings in Washington, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.